Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Exelon

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-21-2003, 05:00 AM
Debbie
Guest
 
Posts: n/a
Default Exelon and vomitting

My mother who is 61 years old is taking a low dosage of Exelon. The doctor wanted her to increase it but every time my dad gives her a higher dose she has severe vomitting. Is there anything out there to help with this side effect.
Reply With Quote
  #2  
Old 12-03-2005, 06:00 AM
CARRIE
Guest
 
Posts: n/a
Default NAUSEA

I've been researching this subject on the net and the only thing that I have come up with regarding vomiting and nausea is to make sure that the dose is given with a full meal. It is apparantly absorbed very quickly into the system if given on an empty stomach, which causes or increases theses adverse effects. My mom has been slowly increasing her dosage over the last 3 months. Her appetite has decreased, she's lost a few pounds and has some nausea but she does have some good days here and there. Hopefully once she has been taking the full dose for a while these effects will subside. It could be that your mom just cannot tolerate this drug. Maybe her doctor should try out a different medication.....
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
carrie
Guest
 
Posts: n/a
Default more info

This is a quote from netwellness.org.... "As with all medicines, yes, there is a potential for side effects. However, most people will tolerate at least one of the medicines with no side effects at all. The side effects that do occur most commonly are things like nausea, loss of appetite, loose stools, or diarrhea. They might occur when the medicine is first started, and typically will reduce as time passes, even to the point of disappearing. At the higher doses, these kinds of side effects occur more frequently. There really aren't a lot of ways to reduce those particular side effects except lowering the dose or changing medicines. Exelon seems to have the highest risk for side effects and Aricept the lowest. Exelon and Reminyl can be taken with food to reduce the side effects but Aricept does not have that same kind of responsiveness to food. It's important also to recognize that people with pre-existing digestive problems are likely to have side effects at a higher rate than those who do not." <br>
Reply With Quote
  #4  
Old 12-24-2010, 05:31 PM
Jay Jay is offline
Junior Member
 
Join Date: Dec 2010
Posts: 1
Default exelon side effects

After being put on exelon patch, my mom had a long episode of projectile vomiting. She continued to have lack of appetite, weakness, and nausea so the decision was made to take her off of it. Within 24 hours, she was noticeably better. In our case, any possible benefit was greatly out-weighed by the side effects.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Exelon Gladys Hollon Exelon 2 01-03-2010 08:20 PM
Decreasing Exelon Peggy Strong Exelon 0 05-09-2008 01:31 PM
Exelon Cashes Exelon 0 07-05-2005 05:00 AM
Exelon Alicia Exelon 0 11-18-2003 06:00 AM
Exelon Janine Campbell Exelon 0 09-21-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:06 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.